Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 263, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2006, 12:15 AM CDT for Mayes County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 12:15 AM CDT (05:15 UTC)
- Expired
- May 4, 2006, 1:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Mayes County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:00 AM CDT | HAIL 0.88 | 2 E Locust Grove, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 040515
SVRTSA
OKC097-040600-
/O.NEW.KTSA.SV.W.0263.060504T0515Z-060504T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAYES COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 100 AM CDT
* AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR LOCUST GROVE...MOVING
NORTHEAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOCUST
GROVE...SALINA AND ROSE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3637 9501 3617 9502 3617 9511 3617 9511
3609 9511 3609 9513 3609 9522 3626 9528
3638 9502
$$1 follow-up statement
000
WWUS54 KTSA 040541
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1241 AM CDT THU MAY 4 2006
OKC097-040600-
/O.CON.KTSA.SV.W.0263.000000T0000Z-060504T0600Z/
MAYES OK-
1241 AM CDT THU MAY 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR MAYES COUNTY...
AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LOCUST GROVE...
MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALINA AND ROSE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3637 9501 3617 9502 3617 9511 3617 9511
3609 9511 3609 9513 3609 9522 3626 9528
3638 9502
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:51 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 3, 7:51 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 751 PM CDT WED MAY 3 2006 .UPDATE... IT APPEARS THAT WE ARE UNDER WEAK SHORT WAVE RIDGING THAT WILL MOVE EAST OF THE AREA IN A FEW HOURS. STILL EXPECT DEVELOPMENT BACK BUILDING DOWN THE FRONT THAT IS SLOWLY SLIDING SOUTH INTO NORTHEAST OKLAHOMA AS WELL AS APPROACHING SHORT WAVE THAT IS MOVING EAST INTO WESTERN TEXAS. EXPECT THE MAJORITY OF THE THUNDERSTORMS WILL BEGIN MOVING INTO THE FORECAST AREA AFTER MIDNIGHT. HAVE ADJUSTED TEMPS AND QPF FIELDS IN UPDATE. WILL HAVE TO KEEP A CLOSE EYE ON THE SITUATION WITH DECENT CONVECTIVE PARAMETERS JUST WAITING FOR A TRIGGER OF SOME SORT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 14 LONG TERM FORECASTER ID= 15
Hazardous weather outlook, May 3, 9:56 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 956 PM CDT WED MAY 3 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 956 PM CDT WED MAY 3 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND FAR WESTERN ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ACROSS THE HIGH PLAINS OF NORTHWEST TEXAS THIS EVENING. MEANWHILE...A COLD FRONT STRETCHING ACROSS NORTH CENTRAL AND NORTHWEST OKLAHOMA WILL GRADUALLY PUSH SOUTH OVERNIGHT WHILE AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE DESERT SOUTHWEST. THIS ALONG WITH A STRENGTHENING LOW LEVEL JET WILL CAUSE THE STORM COMPLEX TO EXPAND AND MOVE ACROSS EASTERN OKLAHOMA AND INTO FAR WESTERN ARKANSAS LATE TONIGHT. ALTHOUGH THE UPPER LEVEL WINDS REMAIN RELATIVELY WEAK...SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW STORMS TO PRODUCE LARGE HAIL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT TO OUR NORTH WILL SLOWLY MOVE SOUTH THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT AND THURSDAY. THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS THURSDAY...AND REDEVELOPMENT IS EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING. SEVERE WEATHER CHANCES WILL BE HIGHLY DEPENDANT ON WHERE THE FRONT AND ASSOCIATED THUNDERSTORM OUTFLOW SETS UP. SEVERE WEATHER IS POSSIBLE ACROSS THE AREA THURSDAY...ESPECIALLY IN THE SOUTH...AND MAY ALSO OCCUR FRIDAY. HIGH PRESSURE WILL BRING AN END TO THIS EPISODE SATURDAY. RETURN FLOW STARTS LATE IN THE WEEKEND AND THUNDERSTORMS WILL ONCE AGAIN ENTER THE FORECAST. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 3, 11:57 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT WED MAY 3 2006
OKZ062-068-040530-
CHEROKEE OK-MAYES OK-
1157 PM CDT WED MAY 3 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
MAYES
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 1157 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF MURPHY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PEGGS...MURPHY...LOCUST
GROVE...ROSE...SALINA AND SPAVINAW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 4, 12:08 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 AM CDT THU MAY 4 2006
OKZ064-040545-
CREEK OK-
1208 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 1208 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF BRISTOW...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...
SLICK AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 62 min |
| May 4, 2:24 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 42 min |
| May 4, 2:36 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 114 min |
| May 4, 3:27 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 63 min |
| May 4, 3:37 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 12 hr |
| May 4, 3:54 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 66 min |
| May 4, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 57 min |
| May 4, 4:24 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 3 hr |
| May 4, 4:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 52 min |
| May 4, 8:05 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.